Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 26, 2013, 12:36 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 6 counties in Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2013, 12:36 PM MDT (18:36 UTC)
- Expired
- Apr 26, 2013, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2678 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS83 KGLD 261836 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1236 PM MDT FRI APR 26 2013 COZ252>254-KSZ001>003-013-014-027-NEZ079>081-270000- /O.NEW.KGLD.FW.W.0009.130426T1836Z-130427T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- 1236 PM MDT FRI APR 26 2013 /136 PM CDT FRI APR 26 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...027...079...080...081...252... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS AND FIRE WEATHER ZONE 027 WALLACE. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
177 WWUS83 KGLD 270010 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 610 PM MDT FRI APR 26 2013 COZ252>254-KSZ001>003-013-014-027-NEZ079>081-270115- /O.EXP.KGLD.FW.W.0009.000000T0000Z-130427T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- 610 PM MDT FRI APR 26 2013 /710 PM CDT FRI APR 26 2013/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...027...079... 080...081...252...253 AND 254... CONDITIONS HAVE IMPROVED AND CRITICAL FIRE WEATHER ARE NO LONGER EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 26, 11:06 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 26, 11:06 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1106 AM MDT FRI APR 26 2013 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 1229 AM MDT FRI APR 26 2013 SCATTERED SHOWERS WILL LINGER THIS MORNING OVER SOUTHEASTERN COUNTIES AS SHORTWAVE TROUGH CONTINUES TO MOVE EAST. LATEST RADAR TRENDS SUGGEST ACTIVITY WILL MOVE OUT A LITTLE FASTER THAN MODELS INDICATE...BUT WILL CONTINUE TO MONITOR. QPF WILL BE VERY LIGHT. THE REMAINDER OF THE SHORT TERM PERIOD WILL BE UNDER SHORTWAVE RIDGING IN NORTHWEST FLOW. TEMPERATURES WILL BE NEAR NORMAL TODAY...WARMING TO ABOVE NORMAL OVER THE WEEKEND. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO NEAR 15 PERCENT OVER THE WEEKEND...BUT SURFACE WINDS ARE FORECAST TO BE TOO LIGHT FOR FIRE WEATHER CONCERNS. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 250 AM MDT FRI APR 26 2013 AN UPPER LEVEL TROUGH WILL FORCE A COLD FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. HAVE LOW CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY WITH THUNDER LIMITED TO THE TUESDAY NIGHT PERIOD. ONLY MINOR ADJUSTMENTS TO TEMPERATURE AND POP GRIDS WERE NEEDED. GFS AND ECMWF EVOLVE THE TROUGH INTO A CLOSED UPPER LOW LATE IN THE WEEK AND PROGRESS IT SLOWLY EAST. PRECIPITATION SHOULD BE EAST OF CWA ON THURSDAY ALTHOUGH SOME INCONSISTENCY IN TIMING AND PLACEMENT OF THIS SYSTEM IN THE PERIOD MAY REQUIRE ADJUSTING POPS OR DELAYING THEIR EXIT IN LATER FORECASTS. FOR NOW KEPT THURSDAY DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1105 AM MDT FRI APR 26 2013 VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AT BOTH TERMINALS. SURFACE GRADIENT IS CURRENTLY INCREASING ON WEST SIDE OF SURFACE TROUGH AXIS OVER KGLD AND THIS GRADIENT MOVE OVER KMCK AS AS TROUGH MOVES EAST OF THE AREA THROUGH 19Z. NORTHEAST WINDS GUSTING TO 25KT ARE EXPECTED AT BOTH TERMINALS THROUGH THE AFTERNOON PERIOD...DIMINISHING AROUND SUNSET WITH LOSS OF DIURNAL HEATING. WINDS ARE THEN EXPECTED TO REMAIN LIGHT AND VARIABLE OVERNIGHT AT BOTH TERMINALS...WITH WESTERLY WINDS AROUND 10KT AT KGLD AFTER SUNRISE AS WEAK LEE TROUGH BEGINS TO DEVELOP. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...BRB AVIATION...DR
Hazardous weather outlook, Apr 26, 3:16 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 316 AM MDT FRI APR 26 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 316 AM MDT FRI APR 26 2013 /416 AM CDT FRI APR 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Colorado, 2013Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.